Free order review
All orders are eligible for free review by our doctor. You will get doctor’s advice for no extra charge.
Save on Shipping
Make several orders within 24 hours and pay only one low shipping price for all your orders.
Your privacy - our concern
All our orders arrive in discrete unmarked packages. We leave description blank for your privacy.
Prescribing Information for Motrin (Ibuprofen):
What is Motrin (Ibuprofen)?
Motrin is also under the classification of Non-Steroidal Anti-inflammatory Drugs or NSAIDs. It is similar with Advil, Ibu, Midol and others with Ibuprofen as the generic name. Ibuprofen functions by reducing the hormones and chemical mediators that cause inflammation and pain in the body thus relieving them.
Motrin is used commonly to treat fever and pain or inflammation due to conditions like cephalgia (headache), arthritis, dysmenorrhea, as well as minor muscle injuries.
Apart from these conditions, there are also other conditions that may be treated with Motrin.
Important information about Motrin (Ibuprofen).
Motrin can increase the likelihood of life threatening cardiovascular complications, like heart attack and stroke. The incidence of these complications also increases the longer one takes Motrin. Never use this medication before or after undergoing a heart bypass surgery or CABG (coronary artery bypass graft).
Ask for the advise of your doctor if you are experiencing the symptoms of heart diseases such as chest pain, general body weakness or malaise, shortness or difficulty of breathing, slurred speech or vision and balance difficulties.
Prolonged use of Motrin can also lead to serious side effects on the gastrointestinal system like bleeding and tearing of its linings. Be sure to contact your physician if you are having symptoms of bleeding in the stomach or intestine. Common signs and symptoms are black, bloody or tarry stools which indicate upper or lower GI bleeding. Coughing up blood/ vomiting blood may also indicate such side effect.
Taking Motrin (Ibuprofen) longer than the recommended period and more than the recommended dosage can damage the stomach as well as the intestine as it irritates our GI linings. If the pain that you feel is tolerable or not too severe, utilize the smaller dosage to avoid such damage-this is advisable if you are self medicating. Still, the dose of drug which is best for you is the one recommended by your physician.
Before taking Motrin (Ibuprofen).
Motrin (Ibuprofen) can increase the likelihood of life threatening cardiovascular complications, like heart attack and stroke. The incidence of these complications also increases the longer one takes Motrin. Never use this medication before or after undergoing a heart bypass surgery or CABG (coronary artery bypass graft).
Prolonged use of Motrin (Ibuprofen) can also lead to serious side effects on the gastrointestinal system like bleeding and tearing of its linings. Be sure to contact your physician if you are having symptoms of bleeding in the stomach or intestine. Common signs and symptoms are black, bloody or tarry stools which indicate upper or lower GI bleeding. Coughing up blood/ vomiting blood may also indicate such side effect.
If you have a known allergy to Ibuprofen, Aspirin or other known NSAIDs, avoid using Motrin. Your physician will most likely prescribe another type of pain reliever for you.Also, ask your physician or pharmacist if it\'s safe for you take Motrin (Ibuprofen) if you have experienced or are currently experiencing:
- a history of heart attack, stroke, or blood clot;
- heart disease, congestive heart failure, high blood pressure;
- a history of stomach ulcers or bleeding;
- polyps in your nose;
- liver or kidney disease;
- systemic lupus erythematosus (SLE);
- a bleeding or blood clotting disorder; or
- if you smoke.
FDA has categorized Motrin (Ibuprofen) under the FDA Pregnancy Category C which means that it is not yet proven whether the drug can cause harm to un unborn baby. However, some records show that taking Motrin during the last trimester of pregnancy may cause birth defects. Thus, never take this drug in the course of pregnancy to be safe, unless otherwise told by the physician.
Also, for nursing mothers, it is not yet known as to whether this drug is passed on to the breastmilk or if it could harm a nursing baby. Never use Motrin (Ibuprofen) when you are breastfeeding your child.
What happens if I miss a dose?
Take the missed dose as soon as you remember. If it is almost time for the next dose, disregard the missed dose and take the next dose of drug. Do not take two drugs to compensate for the other missed dose as it may cause overdosage of the drug.
What happens if I overdose?
Seek emergency medical attention if you think you have used too much of this medicine. Overdose symptoms may include nausea, vomiting, and diarrhea. It is important to contact the physician and the Poison Control Hotline for immediate assistance.
What should I avoid while taking Motrin (Ibuprofen)?
If you had a heart attack and are currently taking aspiring to prevent recurrence or occurence of the disease, as well as stroke, avoid taking Motrin. This is because Motrin can make Aspirin less effective in its purpose in preventing the ocurrence or recurrence of the said diseases. If you have to take both drugs in a single regimen, be sure to take Motrin at least eight hours before, or 30 minutes after the aspirin.
Also, it is best to avoid OTC cough and cold medications, as well as antihistamines, pain relievers and other medicines which may contain aspirin, without the knowledge of your physician. This is because many medicines available OTC may contain aspirin and other medicines similar to Motrin (Ibuprofen). Be sure to read the label of the drugs that you are taking OTC and make sure they do not have Ketoprofen, Naproxen and Ketoprofen.
Never drink alcohol or any alcohol containing product while taking Motrin (Ibuprofen) as alcohol can increase the risk of GI irritation and bleeding.
How should I take Motrin (Ibuprofen)?
Motrin should be taken exactly as prescribed and instructed by your physician, or as it has been stated in the print label. Never take the drug in larger amounts or use it for a period longer than what was prescribed.
Do not take more of this drug than what is recommended. Ibuprofen overdose can cause stomach or intestine damage. The maximum amount one person can take in one day is 800 mg per dose or 3200 mg per day (four doses a day maximum). If you only have slight pain or fever, take in a smaller amount as it would still relieve the discomfort, albeit smaller in amount.
Motrin (Ibuprofen) is recommended to be taken with milk to decrease the possibilities of stomach upset. When taking an oral suspension, be sure to shake the bottle to have the drug distributed evenly before pouring into the measuring cup. Avoid using regular spoon when measuring the drug. A calibrated medication cup or glass is the best device to be used in taking liquid medications as using spoons and teaspoons are not accurate in measuring the drug. This may result in either an over or under dosage. There is also a chewable version of this drug, thus there is a need to chew the said drug before swallowing it.
If you have been taking Motrin for a long time, your physician might run several diagnostics to make sure the drug is not giving your harmful side effects.
Keep this medicine at room temperature and away from moisture and heat. When keeping the oral suspension in the refrigerator, be sure not to get it freezed.
What other drugs will affect Motrin (Ibuprofen)?
Inform your doctor if you are currently taking antidepressant drugs like citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), fluvoxamine (Luvox), paroxetine (Paxil), sertraline (Zoloft), or venlafaxine (Effexor). taking Motrin alongside these drugs may decrease your platelet count leading to easy bruising and bleeding.Before taking Motrin (Ibuprofen), tell your doctor if you are taking any of the following drugs:
- aspirin or other NSAIDs such as diclofenac (Voltaren), etodolac (Lodine), indomethacin (Indocin), meloxicam (Mobic), naproxen (Aleve, Naprosyn), piroxicam (Feldene), and others;
- an ACE inhibitor such as benazepril (Lotensin), fosinopril (Monopril), enalapril (Vasotec), lisinopril (Prinivil, Zestril), quinapril (Accupril), ramipril (Altace), and others;
- lithium (Eskalith, Lithobid);
- diuretics (water pills) such as furosemide (Lasix);
- methotrexate (Rheumatrex, Trexall);
- steroids (prednisone and others); or
- a blood thinner such as warfarin (Coumadin).
These drugs as well as other drugs not listed may affect your taking Motrin (Ibuprofen) either positively or negatively so it is best to disclose all information to your physician. Also, remember even herbal products, vitamins and maintenance supplements may affect how this drug will perform inside your body.
Where can I get more information?
As always, it is best to consult your Physician or Pharmacist for more information about this drug. These people can provide you accurate and legitimate information with regards to all aspects of the drug, whether it be taking the drug, its side effects and adverse effects, alternatives to taking the drug and the like.
Motrin (Ibuprofen) is a helpful drug especially in treating pain and inflammation ofmany different etiologies. But just like all other drugs, Motrin, too has its limitations which we have to be careful of. Being cautious and at the same time conscious will eventually lead to recovery from the conditions that we are being treated for.
Motrin (Ibuprofen) side effects.
If any of these signs and symptoms shows up, make sure you contact emergency services or bring the person to the hospital immediately as these are signs of allergic reaction to the drug- Hives; difficulty breathing; swelling of your face, lips, tongue, or throat.The following are the common side effects of Motrin (Ibuprofen):
- chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
- black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;
- swelling or rapid weight gain;
- urinating less than usual or not at all;
- nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
- fever, sore throat, and headache with a severe blistering, peeling, and red skin rash;
- bruising, severe tingling, numbness, pain, muscle weakness; or
- severe headache, neck stiffness, chills, increased sensitivity to light, and/or seizure (convulsions).
- upset stomach, mild heartburn, diarrhea, constipation;
- bloating, gas;
- dizziness, headache, nervousness;
- skin itching or rash;
- blurred vision; or
- ringing in your ears.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.